Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 3, 2017, 4:13 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 4:13 AM EDT (08:13 UTC)
- Expired
- Apr 4, 2017, 4:18 AM EDT
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
790 WHUS72 KKEY 030813 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 413 AM EDT MON APR 3 2017 GMZ052>055-072>075-031500- /O.NEW.KKEY.SC.Y.0019.170403T0813Z-170403T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 413 AM EDT MON APR 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. * WINDS...SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS OF 15 TO 20 KNOTS WILL INCREASE TO NEAR 20 KNOTS THIS AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
4 follow-up statements
316 WHUS72 KKEY 031345 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 945 AM EDT MON APR 3 2017 GMZ052>055-072>075-032145- /O.EXT.KKEY.SC.Y.0019.000000T0000Z-170404T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 945 AM EDT MON APR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS CAN BE EXPECTED ON THE FLORIDA STRAITS. * WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
103 WHUS72 KKEY 032031 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 PM EDT MON APR 3 2017 GMZ052>055-072>075-040300- /O.CON.KKEY.SC.Y.0019.000000T0000Z-170404T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 PM EDT MON APR 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS CAN BE EXPECTED ON THE FLORIDA STRAITS TONIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
442 WHUS72 KKEY 040230 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 PM EDT MON APR 3 2017 GMZ052>055-072>075-040900- /O.EXT.KKEY.SC.Y.0019.000000T0000Z-170404T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1030 PM EDT MON APR 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS CAN BE EXPECTED ON THE FLORIDA STRAITS TONIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
487 WHUS72 KKEY 040818 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 418 AM EDT TUE APR 4 2017 GMZ052>055-072>075-040930- /O.CAN.KKEY.SC.Y.0019.000000T0000Z-170404T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 418 AM EDT TUE APR 4 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION THIS MORNING UNTIL SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS OF 15 TO 20 KNOTS DECREASE TO NEAR 15 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 2:22 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 3, 2:22 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Key West FL 222 AM EDT Mon Apr 3 2017 .DISCUSSION... .CURRENTLY... KBYX is temporarily out of service. KAMX detects no precipitation echoes. Skies over the island chain are variably cloudy. Winds over land are southeast near 15 mph. C-MAN winds, on average, are southeast to south at 15 to 20 knots. Temperatures are near 80 degrees. .SHORT TERM (Today through Wednesday)... A stationary front over south Florida will dissipate today. An Atlantic ridge of high pressure will extend across the southern half of the Florida peninsula tonight through Wednesday. No more than slight chance POPs are needed in the short term portion of the forecast. && .LONG TERM (Wednesday night through Sunday)... An Atlantic ridge of high pressure over south Florida will retreat eastward Wednesday night. A cold front may pass through the Florida Keys Thursday. An area of high pressure will move eastward across the southeastern United States Thursday night through Sunday. Rain chances in the long term portion of the forecast will be highest Wednesday night and Thursday ahead of and along the aforementioned cold front. && .MARINE... A Small Craft Advisory will be in effect for the coastal waters of the Florida Straits today due to sustained southeast surface winds increasing to near 20 knots. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits tonight. A Small Craft Advisory may be required for the coastal waters of Florida Bay, the Gulf of Mexico, and Hawk Channel tonight. No advisories expected Tuesday through Thursday. A Small Craft Advisory will likely be required for the coastal waters of the Atlantic Thursday night through Friday night. A Small Craft Advisory may be required for the coastal waters of Florida Bay and the Gulf of Mexico Thursday night through Friday night. && .AVIATION... VFR conditions will prevail at the Key West and Marathon International terminals through 04/06z. East to southeast winds will become gutsy after 03/13z, then turn to southeast through 03/23z. && .CLIMATE... On this date in Florida Keys weather history, in 1915, the low temperature in Key West was 56 degrees. This set the daily record for minimum temperature measured in Key West on April 3rd, a record which still stands 102 years later. Temperature records at Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 84 77 85 77 / 10 - - 10 Marathon 86 78 86 78 / 10 - - 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...A Small Craft Advisory will be in effect for GMZ052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....BWC Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 2, 5:33 AM EDT, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 533 AM EDT Sun Apr 2 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 533 AM EDT Sun Apr 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time for Monday morning. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Monday afternoon and Monday night. A Small Craft Advisory may be required for the coastal waters of Florida Bay, the Gulf of Mexico, and Hawk Channel Monday afternoon and Monday night. No hazardous weather is expected at this time for Tuesday through Thursday. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Thursday night through Friday night. A Small Craft Advisory may be required for the coastal waters of Florida Bay, the Gulf of Mexico, and Hawk Channel Thursday night through Friday night. No hazardous weather is expected at this time for Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.